Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can I get back on Atripla?
May 14, 2009

Doc,

I've recently switch my meds from Atripla to Kaletra + Truvada on 11/12/2008. My count at the time was 520 with a undetectable viral load, thanks to Atripla. The reason why I switched my meds was due to heavy itching. My doctor though it was Atripla, suggested that I was one of those 7 percent of those patients that experience those side effects. I also had a few minor bumps and my doctor overlooked it and though it was part of the effect of Atripla.

I decided to get a second opinion, and found out the main reason why I was itching. I found out that it wasn't because of Atripla, but it was because of having public lice/ Scabies. I was soon treated for this and the entire itching stop. By that time, it was too late for me to asked my doctor if I can switch back. So, I decided to stick with Kaletra +Truvada. At first I wasnât experience too much side effects. I was experiencing the normal 2 bowl movements which I didnât mind too much. Now, with it being the 4 month out, Iâve been experiencing bloating, frequent diarrhea/bowl movements, pain in both my hands, excessive heart beating (it feels like my heart is going to explode, or when I drink a red bull energy drink, which I donât), low sex drive and Iâve noticed that Iâve gain some weight in my stomach area.

I donât know what to do, and I would really like to switch back to Atripla since I had very few side effects with that medication. I plan on visiting with my doctor soon instead of the 1 year that he originally planned out which would be this November.

My question to you is, is it possible that I can get back on Atripla? Is that even a possibility?

Thank you for your help.

LEM

Ps. I started Atripla on 12/5/07 and my counts back then was 12-5-07 CD4 210, Viral 79,600 2-4-08 CD4 373, Viral 291 6-11-08 CD4 379, Viral undetectable 11-26-08 CD4 520, Viral undetectable

I then switched over to Kaletra + Truvada on 11-12-08

Response from Dr. McGowan

Sorry to hear about your complications, glad that the problem was successfully treated.

It may be possible for you to switch back to Atripla for the following reasons: 1) It worked the first time. 2) At the time you switched your viral load was fully suppressed (it was working at the time you stopped). 3) You switch immediately to another combo without interruption. 4) Your viral load has remained fully suppressed on the new combo.

Since the virus has been shut down, it cannot copy itself, cannot mutate and therefore, the Atripla should work.

A year seems a bit long between visits, as you can see things change over time. You want to be sure the combo is still working (see #4 above).

Good luck,

Joe



Previous
Side effects from TB drugs and ARV's??
Next
my regiment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement